Jump to content

"crashing" After Midodrine Wears Off


Leigh8
 Share

Recommended Posts

Yes - I try to keep my dose at a steady level throughout the day. I take 10mg when I wake up and if I begin to feel like my pressure is dropping too fast, I either take another whole one or break off a piece if it is close to the last administered dose. My order is to take 10mg 4 times a day but, a small blast seems to work better for me than a large blast too far apart......

Link to comment
Share on other sites

Yes that crashing feeling happened to me when I first started Midodrine. It's also happened each time I've up'd my dose. But For me, once I get used to the new dose it's not such a hard crash anymore. I can still usually feel it ramping up when I take it and then back down (it starts wearing off around the 3hr mark and I keep feeling worse as I get to 4 hrs- when it feels like it's totally out of my system). Then there are days when it seems like the medication isn't working at all.

That crash feeling is awful- like your bp nose diving off a cliff. It's so much better to get the slow come down (which I call it being in the ditch). If I'm having a good day- I time any errands or appointments around the medication to avoid being "in the ditch" in the middle some activity. Keeping up with the med's window of up time can be hard- but it's just nice to have any "up" time at all. :)

One other thing I remember- the last time my dose was up'd I went from two doses a day to three so I was also able to both increase and extend my activity level. The crash when my last dose would wear off was so bad at first, I considered backing off the medication. I talked to my doctor who said to stick with it. I was probably feeling so bad because I just wasn't used to the activity, but my body would eventually get used to it. And that's exactly what happened, so I'm glad I stuck it out.

But the thing with Midodrine is, it works great for some people and is horrible for others. And even when it works the dosing seems to really be an individual thing. So if you have any concerns about how your feeling you should talk with your doc. Honestly it was just reassuring to hear from mine that I should try and stick it out on the new dose- cause if it were up to me I would have backed off it :) and now I'm glad I didn't.

Link to comment
Share on other sites

Yes, it happen to me too when I was on 2.5. My doc recently raised the dose to 5 and I've noticed that it helps much more and it doesn't wear off as quickly. So, you may want to ask your doc if he/she will increase your dose. Don't try it on your own though. Too much can Midodrine can cause Bradycardia, scary stuff.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...